Alert archive / Louisiana / Tornado Warnings in 2009
Tornado Warning 37, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Mar 27, 2009, 10:39 PM CDT for Concordia Parish, Louisiana; Adams County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2009, 10:39 PM CDT (03:39 UTC)
- Expired
- Mar 27, 2009, 11:21 PM CDT
- In force
- 42 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Concordia Parish, LA, Adams County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 7:51 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 602 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 280339
TORJAN
LAC029-MSC001-280430-
/O.NEW.KJAN.TO.W.0037.090328T0339Z-090328T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1039 PM CDT FRI MAR 27 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL CONCORDIA PARISH IN NORTHEAST LOUISIANA...
SOUTHERN ADAMS COUNTY IN SOUTHWEST MISSISSIPPI...
* UNTIL 1130 PM CDT
* AT 1038 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 21 MILES
SOUTHWEST OF SIBLEY...OR 15 MILES EAST OF BORDELONVILLE...MOVING
NORTHEAST AT 30 MPH.
* THE TORNADO WILL BE NEAR...
6 MILES SOUTHEAST OF SIBLEY BY 1115 PM CDT...
KINGSTON BY 1130 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS TO 70 MPH.
&&
LAT...LON 3126 9165 3128 9164 3143 9130 3143 9116
3135 9116 3137 9121 3137 9132 3133 9138
3131 9146 3123 9149 3122 9152 3124 9156
3121 9160
TIME...MOT...LOC 0338Z 243DEG 26KT 3118 9165
$$
BYB4 follow-up statements
000
WWUS54 KJAN 280355
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1055 PM CDT FRI MAR 27 2009
LAC029-MSC001-280430-
/O.CON.KJAN.TO.W.0037.000000T0000Z-090328T0430Z/
CONCORDIA LA-ADAMS MS-
1055 PM CDT FRI MAR 27 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR SOUTHERN
ADAMS COUNTY...AND CENTRAL CONCORDIA PARISH...
AT 1055 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED 13 MILES SOUTHWEST OF SIBLEY...OR 17 MILES
SOUTHEAST OF MONTEREY...MOVING NORTHEAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
SIBLEY BY 1120 PM CDT...
KINGSTON BY 1130 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS TO 70 MPH.
&&
LAT...LON 3126 9165 3128 9164 3143 9130 3143 9116
3135 9116 3137 9121 3137 9132 3133 9138
3131 9146 3123 9149 3122 9152 3124 9156
3121 9160
TIME...MOT...LOC 0355Z 237DEG 26KT 3125 9156
$$
BYB000
WWUS54 KJAN 280408
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1108 PM CDT FRI MAR 27 2009
LAC029-280418-
/O.CAN.KJAN.TO.W.0037.000000T0000Z-090328T0430Z/
CONCORDIA LA-
1108 PM CDT FRI MAR 27 2009
...THE TORNADO WARNING FOR CENTRAL CONCORDIA PARISH IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING FOR NORTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3123 9149 3134 9151 3143 9130 3143 9116
3135 9116 3137 9121 3137 9132 3133 9138
3131 9146
TIME...MOT...LOC 0408Z 243DEG 28KT 3134 9147
$$
MSC001-280430-
/O.CON.KJAN.TO.W.0037.000000T0000Z-090328T0430Z/
ADAMS MS-
1108 PM CDT FRI MAR 27 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR SOUTHERN
ADAMS COUNTY...
AT 1108 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR SIBLEY...OR 15 MILES SOUTH OF NATCHEZ...
MOVING NORTHEAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
SIBLEY BY 1115 PM CDT...
KINGSTON BY 1130 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
&&
LAT...LON 3123 9149 3134 9151 3143 9130 3143 9116
3135 9116 3137 9121 3137 9132 3133 9138
3131 9146
TIME...MOT...LOC 0408Z 243DEG 28KT 3134 9147
$$
BYB000
WWUS54 KJAN 280418
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1118 PM CDT FRI MAR 27 2009
MSC001-280429-
/O.CAN.KJAN.TO.W.0037.000000T0000Z-090328T0430Z/
ADAMS MS-
1118 PM CDT FRI MAR 27 2009
...THE TORNADO WARNING FOR SOUTHERN ADAMS COUNTY IS CANCELLED...
THE TORNADO WILL BE NEAR...
KINGSTON BY 1130 PM CDT...
THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING
FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3123 9149 3134 9151 3143 9130 3143 9116
3135 9116 3137 9121 3137 9132 3133 9138
3131 9146
TIME...MOT...LOC 0419Z 243DEG 28KT 3138 9138
$$
BYB000
WWUS54 KJAN 280421 CCA
SVSJAN
SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1121 PM CDT FRI MAR 27 2009
MSC001-280429-
/O.CAN.KJAN.TO.W.0037.000000T0000Z-090328T0430Z/
ADAMS MS-
1121 PM CDT FRI MAR 27 2009
...THE TORNADO WARNING FOR SOUTHERN ADAMS COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING
FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3123 9149 3134 9151 3143 9130 3143 9116
3135 9116 3137 9121 3137 9132 3133 9138
3131 9146
TIME...MOT...LOC 0419Z 243DEG 28KT 3138 9138
$$
BYBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 27, 7:20 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Mar 27, 7:20 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
720 PM CDT FRI MAR 27 2009
...SEVERE WEATHER OUTBREAK AND FLOODING POTENTIAL EXPECTED TONIGHT...
.UPDATE...ACTIVE WEATHER NIGHT UNDERWAY FOR THE ARKLAMISS. LARGE MID
LEVEL LOW WAS NOTED OVER THE TEXAS PANHANDLE WITH THE ASSOCIATED
SURFACE LOW OVER THE RED RIVER. AS THIS SYSTEM SHIFTS EAST NORTHEAST
TONIGHT WIDESPREAD CONVECTION WILL SPREAD ACROSS OUR AREA. TORNADO
WATCHES HAVE ALREADY BEEN POSTED AHEAD OF THE SYSTEM INCLUDING
ACROSS OUR SOUTHERN AND CENTRAL ZONES. HAVE UPDATED FOR THE WATCHES
INCLUDING INCREASING SKY COVER...POPS AND WEATHER TO BRING STORMS IN
EARLIER IN THE SOUTH. SEVERE WEATHER THREAT WILL CONTINUE THROUGH
NIGHT AND ADDITIONAL UPDATES ARE LIKELY. /22/
&&
.PREVIOUS DISCUSSION...SHORT TERM...ACTIVE NIGHT CAN BE EXPECTED
ACROSS THE ARKLAMISS REGION TONIGHT. CURRENT SURFACE ANALYSIS SHOWS
THE STALLED BOUNDARY DRAPED ACROSS THE CENTRAL PORTIONS OF THE
CWFA. THE SURFACE LOW WHICH WILL BE MOVING TOWARD THE ARKLAMISS
REGION LATER THIS EVENING IS POSITIONED OVER NORTH CENTRAL TO
NORTHEAST TX...WITH STORMS BEGINNING TO DEVELOP OVER EAST TX THE
PAST COUPLE OF HOURS. WATER VAPOR IMAGERY THIS AFTERNOON SHOWS THE
STRONG UPPER LOW DIGGING INTO THE TX PANHANDLE.
AS THE UPPER LOW TRAVERSES TOWARD THE REGION THE SURFACE LOW IS
EXPECTED TO NORTHEAST TOWARD THE ARKLAMISS REGION...REACHING THE
ARKLATEX BY THIS EVENING AND NORTH MISSISSIPPI DURING THE EARLY
OVERNIGHT HOURS. THIS IS EXPECTED TO BRING A BROKEN LINE OF INTENSE
STORMS THROUGH THE REGION WHICH WILL BRING THE POSSIBILITY FOR ALL
MODES OF SEVERE WEATHER. THERE WILL BE THE POSSIBILITY FOR
INDIVIDUAL CELLS TO DEVELOP AND MOVE AHEAD OF THE LINE WHICH WILL
BRING AN ENHANCED TORNADO RISK FOR THE REGIONS. CURRENT THINKING FOR
TIMING WITH THE SEVERE WEATHER IS THAT THE WESTERN THIRD OF THE CWFA
WILL SEE THEIR MAIN RISK BETWEEN 5 PM AND MIDNIGHT...THE CENTRAL
THIRD BETWEEN 7 PM AND 3 AM...AND THE EASTERN THIRD OF THE CWFA
BETWEEN MIDNIGHT AND 7 AM. EXPECT ALL SEVERE WEATHER TO BE OUT OF
THE CWFA SOON AFTER DAYBREAK.
CURRENTLY THE STORM PREDICTION CENTER HAS MOST OF THE ARKLAMISS
UNDER A MODERATE RISK FOR SEVERE STORMS. GENERALLY AGREE WITH THIS
ASSESSMENT AS SEVERAL PARAMETERS WILL BE IN PLACE. THERE IS GOING TO
BE PLENTY OF SHEAR TO WORK WITH. THERE WILL BE PLENTY OF
INSTABILITY AS WELL WITH MLCAPES OF AROUND 2K J/KG. MID LEVEL LAPSE
RATES ARE EXPECTED TO BE ABOVE 7 C/KM. AND THERE WILL BE PLENTY OF
MOISTURE AVAILABLE WITH DEWPOINTS RISING INTO THE MIDDLE 60S AND
PWATS AROUND OR ABOVE 1.7 INCHES. SO EVERYTHING SHOULD BE IN PLACE
TO SEE AN OUTBREAK OF SEVERE WEATHER OVER THE ARKLAMISS REGION
INCLUDING THE POSSIBILITY OF STRONG TORNADOES.
IN ADDITION TO SEVERE WEATHER THE REGION WILL HAVE A FLOODING
POTENTIAL. OVER THE PAST SEVERAL DAYS MUCH OF THE ARKLAMISS REGION
HAS RECEIVED A FEW INCHES OF RAIN. WITH ALREADY SATURATED GROUNDS
AND HEAVY RAINFALL EXPECTED AS THESE STORMS MOVE THROUGH...THERE
WILL BE A CHANCE FOR FLASH FLOODING. THIS WILL BE ESPECIALLY TRUE
FOR LOW LYING AREAS AND LOCATIONS NEAR RIVER BASINS WHICH ARE
ALREADY EITHER IN OR APPROACHING FLOOD. SO AS A RESULT A FLASH
FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE CWFA THROUGH SATURDAY
MORNING.
ON SATURDAY THE SEVERE WEATHER SHOULD MOVE EAST OF THE AREA BY
DAYBREAK WITH SOME LINGERING SHOWERS BEHIND...WHICH SHOULD MOVE OUT
BY MIDDAY. WRAP AROUND MOISTURE MAY BE SQUEEZED OUT OVER THE
NORTHERN PORTION OF THE CWFA THROUGH SATURDAY NIGHT. OTHERWISE ONCE
THIS SYSTEM MOVES THROUGH THE AREA SHOULD BE DRY THROUGH THE
REMAINDER OF THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK.
ONE THING TO NOTE FOR SATURDAY WILL BE GUSTY WINDS. WINDS AT LEAST
OVER THE DELTA REGION WILL BE RATHER GUSTY WITH SUSTAINED WINDS OF
15-20KTS AND HIGHER GUSTS. THIS AREA WILL LIKELY NEED A LAKE WIND
ADVISORY FOR SATURDAY. HOWEVER WITH SEVERE WEATHER AND FLOODING
CONCERNS TONIGHT EXPECTED...HAVE DECIDED TO HOLD OFF ON ISSUING THE
LAKE WIND ADVISORY FOR NOW. BUT THESE GUSTY WINDS WILL NEED TO BE
KEPT IN MIND FOR SATURDAY BEHIND THIS STRONG FRONT.
FOR TEMPERATURES HAVE REMAINED RATHER CLOSE TO GUI FOR THE SHORT
TERM. WENT AHEAD AND INCREASED LOWS IN THE FAR EAST BY A COUPLE
DEGREES FOR TONIGHT WITH LINGERING CLOUDS AND WEATHER AROUND THROUGH
THE NIGHT EXPECTED. HAVE REMAINED WITH GUI IN THE WEST WHERE COOLER
TEMPERATURES WILL BE ABLE TO MOVE INTO THE REGION FROM THE WEST
BEHIND THE FRONT. /14/
PREVIOUS LONG TERM DISCUSSION...MONDAY THROUGH THURSDAY...DRY
WEATHER(PWATS LESS THAN ONE HALF INCH) AT THE START OF THE WEEK WILL
FEATURE A WEAK PACIFIC SURFACE HIGH(1018MB) CENTER OVER NRN FL
MOVING E. A CENTRAL PLAINS UPPER SHORTWAVE WILL APPROACH THE MS
VALLEY BY MONDAY EVENING AND PROVIDE THE NEXT GOOD CHANCE FOR
TRANSIENT SHRA/TSRA IN OUR CWFA MONDAY NIGHT INTO TUESDAY AS PWATS
PUSH BACK TO NEAR 1.4 INCHES. K INDEXES REACH 30-35 WITH NEAR ZERO
SHOWALTERS IN 25KTS OF 850MB THETA E AIR NEAR 322K. BY LATER ON
TUESDAY...WE EXPECT A STALLING FRONTAL BOUNDARY TO BE SITUATED OVER
THE COASTAL REGION WITH MID LEVEL DRYING TO THE N KEEPING POPS DOWN
FOR TUESDAY NIGHT THROUGH WEDNESDAY. THEN A MORE POTENT STORM SYSTEM
DIGS BACK DOWN THE RED RIVER VALLEY INTO THE ARKLATEX ON THURSDAY
BRINGING US ANOTHER CHANCE OF STRONGER CONVECTION IN A BAND OF
1.5+INCH PWATS. WILL HOLD OFF MENTIONING ANY STRONG TO SEVERE TSRA
IN THE HWOJAN FOR NEXT THURSDAY UNTIL BETTER CONFIDENCE BETWEEN
ECMWF AND GFS SOLUTIONS.
HAVE LOWERED POPS SLIGHTLY FROM MEX MOS DURING THE MIDDLE OF NEXT
WEEK BETWEEN MAIN SHORTWAVE IMPULSES. AFTER A CHILLY START TO MONDAY
WITH WIDESPREAD LOWS IN THE 40S...TEMPERATURE REGIME LOOKS PRETTY
CLOSE TO NORMS AND RATHER REASONABLE WITH MOST HIGHS 70-75F AND LOWS
IN THE 50S./40/
&&
.AVIATION...UPDATED...MVFR CONDITIONS ARE EXPECTED TO PREVAIL
TONIGHT ALTHOUGH WIDESPREAD THUNDERSTORM COVERAGE TONIGHT WILL BRING
LIFR CONDITIONS AT TIMES. THE ACTIVITY WILL AFFECT THE SOUTH
INITIALLY THIS EVENING THEN SPREAD FROM THE WEST TO EAST ALONG AND
AHEAD OF A COLD FRONT. MVFR/IFR CONDITIONS ARE EXPECTED THROUGH 14Z
SATURDAY. THUNDERSTORMS TONIGHT COULD BE STRONG TO SEVERE AT TIMES.
CONDITIONS WILL BEGIN TO IMPROVE FROM WEST TO EAST SATURDAY MORNING
AND QUIET WEATHER WILL PERSIST THROUGH THE REMAINDER OF THE WEEKEND.
WINDS WILL BE GUSTY ON SATURDAY BEHIND THE FRONT WITH SUSTAINED
WINDS BETWEEN 15-20 KTS POSSIBLE WITH HIGHER GUSTS. THIS WILL
ESPECIALLY TRUE FOR THE DELTA REGION INCLUDING GLH AND GWO. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 52 63 39 63 / 100 37 10 1
MERIDIAN 58 66 37 63 / 92 59 14 2
VICKSBURG 50 61 40 64 / 100 26 8 2
HATTIESBURG 59 66 40 65 / 91 41 10 1
NATCHEZ 48 60 37 64 / 100 20 8 2
GREENVILLE 48 57 39 61 / 100 26 9 1
GREENWOOD 51 60 39 61 / 100 34 12 1
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ018-019-025>066-
072>074.
LA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR LAZ007>009-015-016-
023>026.
AR...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ARZ074-075.
&&
22/14Hazardous weather outlook, Mar 27, 2:39 PM CDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 239 PM CDT FRI MAR 27 2009 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 239 PM CDT FRI MAR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY DANGEROUS SEVERE WEATHER WILL DEVELOP OVER THE ARKLAMISS THIS EVENING AND OVERNIGHT. STRONG LONG TRACK TORNADOES...DAMAGING WINDS OF 80 MILES AN HOUR OR HIGHER AND LARGE GOLFBALL SIZE HAIL OR LARGER WILL BE POSSIBLE ACROSS THE REGION. FLASH FLOODING WILL ALSO BE POSSIBLE IN TORRENTIAL DOWNPOURS THAT WILL BE PRODUCED BY STRONGER THUNDERSTORMS. THE TWO MAIN INGREDIENTS FOR SEVERE THUNDERSTORMS...INTENSE WIND SHEAR AND DEEP MOISTURE...WILL CONTINUE OVER THE ARKLAMISS. THUNDERSTORMS WILL DEVELOP OVER SOUTHWEST MISSISSIPPI AND EAST CENTRAL LOUISIANA BEFORE SUNSET...WELL AHEAD OF THE FRONT APPROACHING FROM THE WEST. SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WILL SPREAD OVER WESTERN AND CENTRAL ZONES THIS EVENING AS THE COLD FRONT MOVES FROM TEXAS INTO LOUISIANA. SUPERCELLS THAT DEVELOP WELL AHEAD OF THE FRONT WILL PRODUCE THE BEST CHANCE FOR STRONG LONG LIVED TORNADOES AS WELL AS DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS WILL BEGIN TO FORM INTO A LINE OF SCATTERED TO NUMEROUS SEVERE STORMS THAT WILL MOVE ACROSS EAST MISSISSIPPI AFTER MIDNIGHT. TORNADOES...DAMAGING WIND AND LARGE HAIL WILL ALSO BE POSSIBLE WITH THESE STORMS. IN ADDITION...FLASH FLOODING WILL BE POSSIBLE TONIGHT. THUNDERSTORMS WILL PRODUCE PERIODS OF HEAVY RAINFALL THAT WILL RESULT IN LOCALIZED RAIN AMOUNTS OF 1 TO 3 INCHES. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY GUSTY SOUTHWEST WIND WILL DEVELOP IN THE WAKE OF THE COLD FRONT SATURDAY. SUSTAINED WIND SPEEDS FROM 15 TO 25 MPH CAN BE EXPECTED OVER THE MISSISSIPPI DELTA AREA WITH POSSIBLE GUSTS FROM 30 TO 40 MPH. SUSTAINED WINDS FROM 10 TO 20 MPH WILL BE POSSIBLE OVER OTHER AREAS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NECESSARY TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 03
In the hours before
Local storm report, Mar 27, 9:42 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
942 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM FLASH FLOOD 2 E BROOKHAVEN 31.58N 90.41W
03/27/2009 LINCOLN MS EMERGENCY MNGR
SEVERAL ROADS WTIH STREET FLOODING EAST OF BROOKHAVEN
&&
JALLENLocal storm report, Mar 27, 9:46 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
946 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 5 ENE CRYSTAL SPRINGS 32.02N 90.28W
03/27/2009 E1.00 INCH COPIAH MS EMERGENCY MNGR
QUARTER TO DIME SIZED HAIL REPORTED IN GATESVILLE.
&&
JALLENLocal storm report, Mar 27, 9:49 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
949 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM HAIL 2 ESE SOSO 31.74N 89.24W
03/27/2009 E1.00 INCH JONES MS BROADCAST MEDIA
QUARTER SIZED HAIL REPORTED IN SOSO.
&&
JALLENLocal storm report, Mar 27, 9:52 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
952 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM HAIL 5 S PELAHATCHIE 32.24N 89.80W
03/27/2009 E0.50 INCH RANKIN MS EMERGENCY MNGR
DIME SIZED HAIL REPORTED. ONGOING AT TIME OF REPORT.
&&
JALLENLocal storm report, Mar 27, 10:11 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1011 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 PM FLASH FLOOD 2 NW ROCKPORT 31.82N 90.18W
03/27/2009 COPIAH MS EMERGENCY MNGR
INTERSECTION OF COOPER RD. AND HWY 472 FLOODED.
&&
JALLENLocal storm report, Mar 27, 10:14 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1014 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND DMG 5 NE NATCHEZ 31.60N 91.33W
03/27/2009 ADAMS MS EMERGENCY MNGR
MULTITUDE OF TREES DOWN ACROSS NORTHERN ADAMS COUNTY
0635 PM TORNADO 1 N NATCHEZ 31.56N 91.39W
03/27/2009 ADAMS MS TRAINED SPOTTER
BRIEF TORNADO TOUCHDOWN REPORTED ALONG CEMETERY RD. NORTH
OF NATCHEZ. TREE DEBRIS REPORTED.
0652 PM TORNADO 1 N NATCHEZ 31.56N 91.39W
03/27/2009 ADAMS MS TRAINED SPOTTER
BRIEF TORNADO TOUCHDOWN REPORTED BY TRAINED SPOTTER ALONG
CEMETERY RD. NORTH OF NATCHEZ CITY LIMITS. SMALL AREA OF
TREES DOWN. NO STRUCTURE DAMAGE REPORTED.
0702 PM TSTM WND DMG 1 NNW FAYETTE 31.73N 91.07W
03/27/2009 JEFFERSON MS LAW ENFORCEMENT
TREE DOWN ALONG HIGHWAY 553 NORTH NORTHWEST OF FAYETTE.
0757 PM HAIL 5 S COLUMBIA 31.18N 89.83W
03/27/2009 E1.00 INCH MARION MS EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED ON HWY 13 SOUTH.
0808 PM TSTM WND DMG GEORGETOWN 31.87N 90.16W
03/27/2009 COPIAH MS EMERGENCY MNGR
TREE DOWN ALONG HWY 281 JUST WEST OF GEORGETOWN
0808 PM HAIL GEORGETOWN 31.87N 90.16W
03/27/2009 E0.25 INCH COPIAH MS EMERGENCY MNGR
PEA SIZED HAIL REPORTED IN GEORGETOWN.
0810 PM FLASH FLOOD 2 E BROOKHAVEN 31.58N 90.41W
03/27/2009 LINCOLN MS EMERGENCY MNGR
SEVERAL ROADS WTIH STREET FLOODING EAST OF BROOKHAVEN
0826 PM HAIL IMPROVE 31.34N 89.70W
03/27/2009 E0.75 INCH MARION MS EMERGENCY MNGR
PENNY SIZED HAIL REPORTED IN IMPROVE
0900 PM HAIL COLUMBIA 31.26N 89.83W
03/27/2009 E0.25 INCH MARION MS EMERGENCY MNGR
PEA SIZE HAIL REPORTED AT THE INTERSECTION OF HWY 98 AND
HWY 13
0900 PM HAIL 4 S COLLINS 31.58N 89.56W
03/27/2009 E0.25 INCH COVINGTON MS STORM CHASER
0905 PM HAIL 10 S COLUMBIA 31.11N 89.83W
03/27/2009 E1.75 INCH MARION MS EMERGENCY MNGR
GOLFBALL HAIL REPORTED ALONG HWY 35
0920 PM HAIL CATO 32.09N 89.88W
03/27/2009 E0.25 INCH RANKIN MS EMERGENCY MNGR
PEA SIZED HAIL REPORTED IN CATO BY EOC.
0920 PM HAIL GEORGETOWN 31.87N 90.16W
03/27/2009 E0.25 INCH COPIAH MS EMERGENCY MNGR
PEA SIZED HAIL REPORTED IN GEORGETOWN
0927 PM FLASH FLOOD COLUMBIA 31.26N 89.83W
03/27/2009 MARION MS EMERGENCY MNGR
CIVIL DEFENSE OF COLUMBIA REPORTS WATER THREATENING TO
ENTER STORES ALONG MAIN STREET.
0930 PM HAIL PUCKETT 32.08N 89.78W
03/27/2009 E0.25 INCH RANKIN MS PUBLIC
PENNY SIZED HAIL REPORTED IN PUCKETT
0935 PM HAIL 5 ENE CRYSTAL SPRINGS 32.02N 90.28W
03/27/2009 E1.00 INCH COPIAH MS EMERGENCY MNGR
QUARTER TO DIME SIZED HAIL REPORTED IN GATESVILLE.
0938 PM HAIL 2 ESE SOSO 31.74N 89.24W
03/27/2009 E1.00 INCH JONES MS BROADCAST MEDIA
QUARTER SIZED HAIL REPORTED IN SOSO.
0951 PM HAIL 5 S PELAHATCHIE 32.24N 89.80W
03/27/2009 E0.50 INCH RANKIN MS EMERGENCY MNGR
DIME SIZED HAIL REPORTED. ONGOING AT TIME OF REPORT.
1001 PM FLASH FLOOD 2 NW ROCKPORT 31.82N 90.18W
03/27/2009 COPIAH MS EMERGENCY MNGR
INTERSECTION OF COOPER RD. AND HWY 472 FLOODED.
&&
JALLENThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 10:00 PM CDT | Tornado Warning | JAN | Concordia | 45 min |
| Mar 27, 10:59 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, Richland | 61 min |
| Mar 27, 11:14 PM CDT | Tornado Warning | JAN | Morehouse, Richland | 46 min |
| Mar 27, 11:44 PM CDT | Tornado Warning | JAN | East Carroll, Madison, Richland, West Carroll | 46 min |
| Mar 28, 12:15 AM CDT | Tornado Warning | JAN | East Carroll, West Carroll | 18 min |
| Mar 28, 12:32 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 43 min |
| Mar 28, 3:54 AM CDT | Lake Wind Advisory | JAN | Catahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more | 15 hr |
| Mar 27, 7:28 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 47 min |
| Mar 27, 7:32 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 25 min |
| Mar 27, 7:37 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 22 min |
| Mar 27, 7:49 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 56 min |
| Mar 27, 7:59 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lamar, Marion | 61 min |
| Mar 27, 8:18 PM CDT | Flash Flood Warning | JAN | Jefferson Davis, Lawrence, Lincoln | 8 hr |
| Mar 27, 8:32 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 43 min |
| Mar 27, 8:45 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 45 min |
| Mar 27, 8:46 PM CDT | Flash Flood Warning | JAN | Copiah, Simpson | 90 min |
| Mar 27, 8:49 PM CDT | Flash Flood Warning | JAN | Marion | 8 hr |
| Mar 27, 8:56 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 49 min |
| Mar 27, 9:10 PM CDT | Tornado Warning | JAN | Rankin, Simpson, Smith | 36 min |
| Mar 27, 9:29 PM CDT | Tornado Warning | JAN | Lamar, Marion | 61 min |
| Mar 27, 9:35 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 55 min |
| Mar 27, 9:44 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott | 15 min |
| Mar 27, 10:01 PM CDT | Tornado Warning | JAN | Forrest | 59 min |
| Mar 27, 10:03 PM CDT | Flash Flood Warning | JAN | Covington, Forrest, Jones, Lamar, Marion | 6 hr |
| Mar 27, 10:20 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 55 min |
| Mar 27, 10:49 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 23 min |
| Mar 27, 11:04 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 29 min |
| Mar 27, 11:29 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin | 61 min |
| Mar 27, 11:36 PM CDT | Tornado Warning | JAN | Adams, Franklin | 12 min |
| Mar 28, 12:02 AM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Simpson | 43 min |
| Mar 28, 12:05 AM CDT | Flash Flood Warning | JAN | Franklin, Lincoln | 115 min |
| Mar 28, 12:18 AM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 42 min |
| Mar 28, 12:42 AM CDT | Severe Thunderstorm Warning | JAN | Copiah | 48 min |
| Mar 28, 12:48 AM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 27 min |
| Mar 28, 1:01 AM CDT | Severe Thunderstorm Warning | JAN | Simpson | 44 min |
| Mar 28, 1:05 AM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 25 min |
| Mar 28, 1:17 AM CDT | Flash Flood Warning | JAN | Copiah, Simpson | 2 hr |
| Mar 28, 2:01 AM CDT | Flash Flood Warning | JAN | Lawrence, Lincoln | 88 min |
| Mar 28, 2:03 AM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 42 min |
| Mar 28, 2:35 AM CDT | Severe Thunderstorm Warning | JAN | Covington | 25 min |
| Mar 28, 2:43 AM CDT | Severe Thunderstorm Warning | JAN | Smith | 34 min |
| Mar 28, 3:03 AM CDT | Severe Thunderstorm Warning | JAN | Jasper | 42 min |
| Mar 28, 3:32 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale, Newton | 58 min |
| Mar 28, 4:01 AM CDT | River Flood Warning | JAN | Forrest | 30 hr |
| Mar 28, 4:01 AM CDT | River Flood Warning | JAN | Covington, Forrest | 40 hr |
| Mar 28, 4:01 AM CDT | River Flood Warning | JAN | Forrest | 64 hr |
| Mar 28, 4:01 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 29 min |
| Mar 28, 9:54 AM CDT | River Flood Warning | JAN | Covington, Jones | 11 hr |
| Mar 28, 2:08 PM CDT | River Flood Warning | JAN | Clarke | 20 hr |
| Mar 28, 2:36 PM CDT | River Flood Warning | JAN | Noxubee | 3 days |
Nearby
Tornado Warnings in Louisiana, 2009Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.